MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 27IN 0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 27IN 0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y340H
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned to ethicon for evaluation.Visual inspection evaluation was conducted on the returned device.The returned sample revealed that it was received one labeled winding former with some suture pieces in the degradation process and one detached needle that pertains to the product code y340h.As per visual inspection of the sample, it was observed that the strand has begun with a degradation process caused by exposure to the environment.This condition contributes to the needle separating from the suture.In addition, the foil was not returned for evaluation.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what may have caused the reported incident.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.The following information was requested, but unavailable: what is the lot number? unk.The manufacturing records couldn't be reviewed as the batch number is unknown.
 
Event or Problem Description
It was reported that a patient underwent a ob-gyn procedure on (b)(6) 2023 and suture was used.During the procedure it was reported by a sales rep that, during an unknown ob-gyn surgery, after opening the package and before use, it was found that the suture had been detached from the needle.It was not a control release needle.Visual inspection evaluation was conducted on the returned device.The returned sample revealed that it was received one labeled winding former with some suture pieces in the degradation process and one detached needle that pertains to the product code y340h.As per visual inspection of the sample, it was observed that the strand has begun with a degradation process caused by exposure to the environment.This condition contributes to the needle separating from the suture.No adverse patient consequences were reported.Additional information was requested.

Brand Name
MCRYL VIO 27IN 0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
1000 route 202
raritan 08869
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17021186
Report Number2210968-2023-03913
Device Sequence Number6872362
Product Code GAN
UDI-Device Identifier10705031058866
UDI-Public10705031058866
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberY340H
Device Catalogue NumberY340H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2023
Initial Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown